She went for a blood test and results came out ok. Nothing has changed. Could she be allergic to dysport? She normally uses botox and this is her first dysport. Thanks
Face Swollen 6 Days After Dysport, Is this Normal?
Doctor Answers (2)
The most conservative approach is to assume an allergy to Dysport.
However, the facial swelling may have nothing to do with her Dysport service. If you and your injecting physician are motivated, consider injecting a small amount of dysport intradermally on the forearm to determine if there is a reaction. Occasionally what is reported as "swelling" is actually a slumping of the forehead due to muscle paralysis making the forehead ptotic. Without photographs, it is difficult to be more helpful.
Face swollen after Dysport
Botox and Dysport are like Coke and Pepsi. Very, very similar. I would agree with Dr. Steinsapir that injecting a tiny bit of Dysport into the forearm can show if there is a potential allergy. I have not witnessed a true allergy to Dysport and I've injected hundreds of vials of it. I'm also wondering if she had a different injector who maybe used a topical numbing cream prior to injections? Sometimes, very rarely, people can be allergic to this.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.